Need advice

I have ET, Jak2+, diagnosis last year platelets were around 800, before BMB and HU I had no symptoms well none that bothered me at all or even thought about it. Went on HU Oct 2015, had lots of side effects but it was manageable, platelets went down very slow and I mean slow. Went to a MPN expert at Hopkins he says get off HU, he did take blood work and he did examine me, said I did not need medicine right now but due to having cancer previously HU was not for me. OK so took a long time to listen but in February got really really sick, really sick, dizzy, vertigo, throwing up water and kidney pain, got scared stopped the medicine. For two weeks had terrible pains in my legs and burning sensation in my face. Finally went away after two weeks, platelets were low at 543 surprisingly. Went back to Local Dr he said you have to take HU! if you can't maybe we will try angrylide. See you in three months.

Went to another MPN expert in another state and he said the samething no medicine right now and if you do need medicine would probably try angrylide. Starting getting constant headaches, not feeling well and just burning pain in shoulders, legs sometimes and especially face, not red just feels hot. Go back to the Hopkins expert, platelets now at 750. He says no medicine yet.

OK I'm really at a lose do not want to really watch and wait it is stressing me out and what's with this burning hot sensation? Had the samething with low platelets after getting off the HU. I also had it when my platelets were in the 500's.

Any advice would be appreciated, go back on HU, try the angrylide or even try to shoot for pegasy. Going back to my local but its been three months he has seen one blood test and said nothing and that's when it starting climbing.

Any advice from people switching from HU to angrylide or even just staying off meds for a while would be appreciated. It is so confusing!


4 Replies

  • Hi There

    I cant offer any advice on any of the treatments as havent taken any, all i wanted to say is if you can post your age too (64?) as that is a factor in determining if treatment required. This will help those with ET share their experiences.

    My understanding for ET (I have PV so someone may correct me) is if you are under 50 and platelet count below 1500 they will usually try and manage it with aspirin / clopidogril, if you are 50-60 they would want this figure to be below 1000.

    If you are 60+ then HU is usually prescribed, i think its working out your risk factor, so the older you are the higher risk, and obviously the higher the platelet count, so 1500 and 35 years old lower risk, but 600 and 65 a higher risk.

    There will be other factors such as past strokes and your previous cancer experience could be a factor too.

    All the best


  • Thanks Paul, I am 64 and I really worry and that causes a whole lot of anxiety especially when you have two MPN experts saying not yet, but your local hematologist is saying take HU, you have to take it. Thanks though! :)

  • Hi micky64,

    And I thought I was having a rough time! I have not experienced burning sensations but do get very hot to touch but I am not always aware of it (my wife tells me) I changed fom HU when it stopped controlling my blood after 11 yrs and switched to AG the main side affect was bowl trouble, AG is known to have an effect in causing fibrosis in some patients a BMB showed me at stage 1, I was not feeling to good and my counts were rising so switched to PEG. My advise would be to try PEG first if you can get it.

    Good Luck


  • Thanks, that is what I am shooting for the PEG. I don't think AG will work well with me since I had AFIB before. I'm going to try to insist on the PEG. Thanks again!

You may also like...